Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 334, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 26, 2012, 5:36 PM EDT for 4 counties in Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2012, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 26, 2012, 6:08 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Brooks County, GA, Colquitt County, GA, Cook County, GA, Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:50 PM EDT | TSTM WND DMG | 4 S Sand Hill, GA | TREE DOWN ON TALLOKAS ROAD NORTH OF QUITMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2537 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WUUS52 KTAE 262136 SVRTAE GAC027-071-075-275-262230- /O.NEW.KTAE.SV.W.0334.120726T2136Z-120726T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 536 PM EDT THU JUL 26 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA... EASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA... WESTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA... EASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 630 PM EDT * AT 530 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF LENOX TO QUITMAN...OR ALONG A LINE EXTENDING FROM COOK CO A/P TO QUITMAN...AND MOVING WEST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAVO...BOSTON...NORMAN PARK...MOULTRIE AND COOLIDGE PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3129 8342 3068 8357 3073 8394 3131 8381 TIME...MOT...LOC 2136Z 105DEG 16KT 3114 8348 3075 8360 $$ 42-DVD
1 follow-up statement
286 WWUS52 KTAE 262208 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 608 PM EDT THU JUL 26 2012 GAC027-071-075-275-262219- /O.CAN.KTAE.SV.W.0334.000000T0000Z-120726T2230Z/ THOMAS GA-BROOKS GA-COLQUITT GA-COOK GA- 608 PM EDT THU JUL 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COOK...EASTERN COLQUITT...WESTERN BROOKS AND EASTERN THOMAS COUNTIES IS CANCELLED... THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3129 8342 3068 8357 3073 8394 3131 8381 TIME...MOT...LOC 2209Z 105DEG 16KT 3113 8356 3074 8368 $$ 42-DVD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:05 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 3:05 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT Thu Jul 26 2012 .NEAR TERM [THRU TONIGHT]... The large scale longwave pattern is highlighted in nrn stream by ridging over wrn states, troughing over nrn plains and fast zonal flow from Midwest to ne states. srn stream marked by broad ridging over srn states with H5 ridge moving from srn ga to N FL. Looking SWD, an H5/H2 ridge was oriented W-E along the Nrn Gulf. At the surface main features are trough from S/Cntrl GA swwd into NE Gulf and a surface ridge was over the N/Cntrl gulf. This combination has generated a light SW steering flow over local area. This flow allowed MCV to move NEWD across NE Gulf and help generate clusters of strong storms across marine area and adjacent coasts from predawn hours continuing into the afternoon. Ample cloud shield from this marine convection combined with H5 subsidence and warming from upper ridge stifled insolation and suppressed convection farther inland. It also marked a significant late morning temperature gradient from low-mid 80s at coast to mid 90s over S/Cntrl GA. By 1 pm EDT, convection began to develop along the Nrn periphery of the mid-high level cloud shield across Nrn tier counties which experienced maximum insolation with temps in the mid 90s, PWs around 2 inches, deep moisture and 2500-4000 j/kg cape. Additional storms were beginning to develop along the Nwd moving Gulf seabreeze. All this will support intense updrafts/downdrafts especially near cell mergers. Some of these storms will be strong to isold severe with isold microbursts and damaging wind gusts during the rest on this afternoon into early eve. However with weak low/mid level flow, any severe storms will be pulsey and disorganized. For tonight low sct convection will linger thru midnight. storms will weaken with the loss of heating but a few may be strong and cant discount isold severe pulse storm. .SHORT TERM [Friday Through Sunday]... During the next few days, the above upper trough will dig ESE across the ern states in response to an amplifying ridge across the west. SE ridge in turn weakens which should increase chances of local convection. at surface, digging trough sends cold front SEWD but should stall and likely wash out across Cntrl al/ga. expect type 4 seabreeze (light SW) so combined with weakening ridge PoPs to be about 40% to 60% NE-SW pop gradient across our region Fri and Sat. with the chance of precipitation overnight falling down to about 20%. Local confidence tool with around 10% chance of severe weather Nrn tier counties on Sat. However SPC keeps 5% outlook out of our area. Sun, upstream ridge will develop far enough ewd to suppress area convection so will go with 30 to 40% W-E pop gradient. Temps in the mid 90s and dew points in the 70s will yield heat indices maxing out to around 105 degrees but may be higher necessitating heat advisories. && .LONG TERM [Sunday Night through Wednesday]... The latest global models are in good agreement in developing a mean 500 mb longwave trough over the eastern third of the CONUS. The subtropical surface ridge will be to our south, providing our forecast area with low layer southwest to west winds, while the winds aloft will be out of the northwest. Synoptic scale forcing appears to be weak (primarily limited to a weak frontal system/trough in GA), so most of the forcing for afternoon & evening storms will have to come from mesoscale systems like sea breeze fronts. Our PoP and temperature forecast is near climatology through this upcoming period, and very close to the 18 UTC Wed HPC forecast. While we expect most of the thunderstorms to follow the typical summertime diurnal cycle, there is a chance for some non-diurnal storms as well, as MCSs sometimes form and propagate southward through our region in these types of large scale weather patterns. These features are very difficult to forecast in the short term...let along the long term forecast. && .AVIATION... Scattered TSRA were developing around KABY and KDHN and KECP at 18z. Set the tempo groups for KTLH and KVLD for a few hours later. It appears that the cirrus canopy impacting most of north Florida is delaying the onset of convection. Brief periods of IFR-MVFR vis/cigs and wind gusts to 30 KT are possible in the stronger storms this afternoon and evening. Light fog overnight may briefly reduce VSBYs to MVFR levels, especially at KABY and KVLD. && .MARINE...Expect southwest to westerly flow to continue throughout the period. Some enhancement of the winds appears possible on Friday night into Saturday as the local gradient tightens with the approaching frontal boundary. && .FIRE WEATHER... Scattered mainly afternoon and evening thunderstorms will persist for the next several days, as is typical for this time of year. rh values will remain above critical thresholds so red flag conditions are not expected anytime soon. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 94 75 94 75 / 30 60 30 60 30 Panama City 78 91 78 91 78 / 30 50 30 50 30 Dothan 76 95 75 95 75 / 30 50 30 50 20 Albany 76 95 76 95 76 / 30 40 20 50 20 Valdosta 74 96 74 95 74 / 30 40 20 40 30 Cross City 73 93 73 93 73 / 30 30 20 30 30 Apalachicola 77 90 77 91 78 / 30 40 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/BARRY/FOURNIER
Hazardous weather outlook, Jul 26, 4:59 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 459 AM EDT THU JUL 26 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-270900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 459 AM EDT THU JUL 26 2012 /359 AM CDT THU JUL 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND INTO THE AFTERNOON HOURS AS AN UPPER LEVEL DISTURBANCE MOVES NEAR THE FLORIDA PANHANDLE. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH THE PRIMARY THREAT BEING STRONG GUSTY WINDS. SMALL HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BE MORE NUMEROUS BY THE WEEKEND AS A WEAK FRONTAL BOUNDARY STALLS ACROSS NORTH FLORIDA. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED TODAY...HOWEVER SPOTTERS SHOULD ACTIVELY MONITOR WEATHER IN THEIR LOCATION AND REPORT AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Local storm report, Jul 26, 3:58 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 PM TSTM WND GST SOUTHWEST GA REGIONAL A 31.53N 84.19W
07/26/2012 M58.00 MPH DOUGHERTY GA ASOS
GUST OF 010/50 KNOTS AT THE KABY AIRPORT.
0348 PM TSTM WND DMG 6 SE BELLVIEW 31.11N 84.52W
07/26/2012 BAKER GA 911 CALL CENTER
TREES DOWN ALONG HIGHWAY 253.
&&
DVDSpecial weather statement, Jul 26, 4:17 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EDT THU JUL 26 2012
FLZ014-015-026-027-114-115-262100-
INLAND GULF FL-COASTAL GULF FL-COASTAL FRANKLIN FL-INLAND FRANKLIN
FL-INLAND WAKULLA FL-LIBERTY FL-
417 PM EDT THU JUL 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN...GULF...
LIBERTY AND WAKULLA COUNTIES...
* UNTIL 500 PM EDT/400 PM CDT/
AT 406 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A CLUSTER OF
STRONG THUNDERSTORMS ACROSS PORTIONS OF FRANKLIN...GULF...LIBERTY AND
WAKULLA COUNTIES..MOVING NORTHWEST AT 5 TO 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 2961 8496 2962 8497 2967 8488 2973 8492
2978 8489 2971 8499 2971 8512 2983 8533
3005 8536 3030 8474 2991 8452 2983 8465
2982 8470 2973 8487 2967 8488 2967 8487
TIME...MOT...LOC 2015Z 180DEG 5KT 2986 8477
22-BARRYLocal storm report, Jul 26, 4:30 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 ENE AUSMAC 31.01N 84.59W
07/26/2012 DECATUR GA 911 CALL CENTER
TREES DOWN ON PONDTOWN ROAD NORTH OF BAINBRIDGE.
&&
DVDSpecial weather statement, Jul 26, 4:56 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 456 PM EDT THU JUL 26 2012 FLZ011-013-016>019-026-GAZ155>159-262200- THOMAS GA-BROOKS GA-GRADY GA-CALHOUN FL-LEON FL-MADISON FL-JACKSON FL-DECATUR GA-INLAND JEFFERSON FL-SEMINOLE GA-GADSDEN FL-LIBERTY FL- 456 PM EDT THU JUL 26 2012 ...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BROOKS...CALHOUN... DECATUR...GADSDEN...GRADY...JACKSON...JEFFERSON...LEON...LIBERTY... MADISON...SEMINOLE AND THOMAS COUNTIES... * UNTIL 600 PM EDT/500 PM CDT/ AT 351 PM CDT/451 PM EDT/...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MARIANNA FLORIDA TO 5 MILES SOUTH OF BOSTON GEORRIA...MOVING SOUTH AT 10 MPH. THESE STORMS WILL BE NEAR... QUINCY BY 525 PM EDT. MONTICELLO BY 530 PM EDT. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS. LAT...LON 3086 8536 3086 8372 3043 8374 3048 8536 TIME...MOT...LOC 2054Z 011DEG 15KT 3070 8529 3070 8381 22-BARRY
Local storm report, Jul 26, 5:13 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
513 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND GST MARIANNA 30.77N 85.24W
07/26/2012 M64.00 MPH JACKSON FL ASOS
64 MPH WIND GUST MEASURED BY ASOS AT MARIANNA AIRPORT.
0500 PM TSTM WND DMG CLYATTVILLE 30.69N 83.32W
07/26/2012 LOWNDES GA 911 CALL CENTER
TREE DOWN IN CLYATTVILLE.
0500 PM TSTM WND DMG 6 E QUITMAN 30.79N 83.46W
07/26/2012 LOWNDES GA 911 CALL CENTER
TREE DOWN NEAR BROOKS AND LOWNDES COUNTY BORDER.
&&
CAMPLocal storm report, Jul 26, 5:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
536 PM EDT THU JUL 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GREENWOOD 30.87N 85.16W
07/26/2012 JACKSON FL 911 CALL CENTER
A COUPLE TREES DOWN NEAR GREENWOOD ON HIGHWAY 162.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:05 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 40 min |
| Jul 26, 3:34 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller, Mitchell | 56 min |
| Jul 26, 3:46 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 29 min |
| Jul 26, 4:04 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Miller | 26 min |
| Jul 26, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 26 min |
| Jul 26, 4:43 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 47 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 44 min |
| Jul 26, 5:04 PM EDT | Severe Thunderstorm Warning | TAE | Seminole | 41 min |
| Jul 26, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lowndes | 50 min |
| Jul 26, 5:51 PM EDT | Areal Flood Advisory | TAE | Decatur, Seminole | 84 min |
| Jul 26, 7:14 PM EDT | Special Weather Statement | TAE | Quitman | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.